Alert archive / Oklahoma / Heat Advisories in 2020
Heat Advisory 21, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 14, 2020, 3:13 AM CDT for 18 counties in Oklahoma. It took effect at Aug 14, 2020, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2020, 3:13 AM CDT (08:13 UTC)
- In effect from
- Aug 14, 2020, 12:00 PM CDT
- Expired
- Aug 14, 2020, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3233 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 25.9
The text
As transmitted.
564 WWUS74 KTSA 140813 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 313 AM CDT Fri Aug 14 2020 OKZ049-053>055-059-060-064>066-071-073-150100- /O.NEW.KTSA.HT.Y.0021.200814T1700Z-200815T0100Z/ Pushmataha-Choctaw-Osage-Washington OK-Pawnee-Tulsa-Creek- Okfuskee-Okmulgee-McIntosh-Pittsburg- Including the cities of Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Pawnee, Tulsa, Sapulpa, Okemah, Okmulgee, Checotah, and McAlester 313 AM CDT Fri Aug 14 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
446 WWUS74 KTSA 141916 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 216 PM CDT Fri Aug 14 2020 OKZ049-053-073-150330- /O.NEW.KTSA.HT.Y.0022.200815T1800Z-200816T0100Z/ /O.CON.KTSA.HT.Y.0021.000000T0000Z-200815T0100Z/ Pushmataha-Choctaw-Pittsburg- Including the cities of Antlers, Clayton, Hugo, and McAlester 216 PM CDT Fri Aug 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... * WHAT...Heat index values around 105 degrees are expected this afternoon with indices in the 105 to 108 range Saturday afternoon. * WHERE...Pushmataha, Choctaw and Pittsburg Counties. * WHEN...For the Heat Advisory, until 8 PM CDT this evening. For the Heat Advisory, from 1 PM to 8 PM CDT Saturday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ074>076-150330- /O.NEW.KTSA.HT.Y.0022.200815T1800Z-200816T0100Z/ /O.EXA.KTSA.HT.Y.0021.000000T0000Z-200815T0100Z/ Haskell-Latimer-Le Flore- Including the cities of Stigler, Wilburton, and Poteau 216 PM CDT Fri Aug 14 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... * WHAT...Heat index values around 105 degrees are expected this afternoon with indices in the 105 to 108 range Saturday afternoon. * WHERE...Haskell, Latimer and Le Flore Counties. * WHEN...For the Heat Advisory, until 8 PM CDT this evening. For the Heat Advisory, from 1 PM to 8 PM CDT Saturday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ056>058-061-067-070-150100- /O.EXA.KTSA.HT.Y.0021.000000T0000Z-200815T0100Z/ Nowata-Craig-Ottawa-Rogers-Wagoner-Muskogee- Including the cities of Nowata, Vinita, Miami, Claremore, Wagoner, and Muskogee 216 PM CDT Fri Aug 14 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values around 105 degrees this afternoon. * WHERE...Nowata, Craig, Ottawa, Rogers, Wagoner and Muskogee Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ054-055-059-060-064>066-071-150100- /O.CON.KTSA.HT.Y.0021.000000T0000Z-200815T0100Z/ Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee-McIntosh- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Sapulpa, Okemah, Okmulgee, and Checotah 216 PM CDT Fri Aug 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values around 105 degrees this afternoon. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 14, 12:18 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 14, 12:18 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1218 AM CDT Fri Aug 14 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions at this time, although expect thunderstorms to
develop around 07-08Z across northwest Arkansas with the
activity moving south and southeast through the night. Expect
storms to remain a bit east of the eastern OK sites, with
MVRF cigs/vsbys possible mainly for the northwestern AR sites
in and near storms. Most of the convection should diminish
toward 14-15Z.
&&
.PREV DISCUSSION... /Issued 941 PM CDT Thu Aug 13 2020/
DISCUSSION...
Main update item for this evening is adding a flash flood watch
effective from midnight to 8 am for parts of eastern Oklahoma and
northwest Arkansas. Elevated boundary setting up a little further
east tonight, with a resultant heavy rain axis across far eastern
Oklahoma extending southeast into parts of northwest Arkansas.
The swath of heaviest rainfall is expected to remain fairly
narrow, however localized amounts up to 4 inches will be possible.
Remaining forecast elements look in good shape, sans some very
minor tweaks to overnight QPF.
Updated ZFP/PFM/AFM and new FFA already sent.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 93 70 88 / 0 0 10 10
FSM 74 94 72 92 / 0 10 10 10
MLC 74 95 73 89 / 0 10 10 10
BVO 72 91 66 86 / 10 10 10 10
FYV 70 89 67 86 / 0 10 10 10
BYV 69 90 67 88 / 0 10 10 10
MKO 74 93 70 88 / 0 10 10 10
MIO 71 90 65 86 / 0 10 10 10
F10 73 93 70 87 / 0 0 10 10
HHW 75 97 75 95 / 0 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT this morning for OKZ062-063-068-
069-072.
AR...Flash Flood Watch until 8 AM CDT this morning for ARZ010-019-020-
029.
&&
AVIATION.....18Hazardous weather outlook, Aug 13, 4:37 PM CDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 437 PM CDT Thu Aug 13 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 437 PM CDT Thu Aug 13 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Around Midnight. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Around Midnight. DANGEROUS HEAT. RISK...Elevated. AREA...Portions of eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Ongoing hot and humid conditions will result in heat index values around 105 degrees. Conditions will improve after sunset. Multiple clusters of strong thunderstorms will likely develop again tonight across portions of northeast Oklahoma and northwest Arkansas. A few of these storms could be severe with marginally severe hail and damaging winds. In addition, very heavy rainfall is likely in the stronger storms and localized flash flooding may become the main concern into early Friday morning given the slow storm motions expected. A flash flood watch may be needed for portions of the area later as the axis of heavier rainfall becomes more certain. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm and Dangerous Heat Potential. SATURDAY...Dangerous Heat Potential. SUNDAY and MONDAY...Thunderstorm Potential. TUESDAY and WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms are likely to be ongoing Friday morning across portions of eastern Oklahoma and northwest Arkansas with a continued threat for heavy rainfall. These storms will gradually weaken during the morning hours with hot and humid conditions developing both Friday and Saturday afternoons. A slight chance of thunderstorms will return Sunday and Monday as a weak cold front gradually pushes through the region. Dry and cooler weather is expected for the first part of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 14, 1:40 AM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Tulsa OK 140 AM CDT Fri Aug 14 2020 ARZ010-OKZ068-069-140730- Washington AR-Adair OK-Cherokee OK- 140 AM CDT Fri Aug 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WASHINGTON... NORTHERN ADAIR AND EASTERN CHEROKEE COUNTIES UNTIL 230 AM CDT... At 139 AM CDT, a strong thunderstorm was located 5 miles east of Scraper, moving southeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Westville... Proctor... Christie... Scraper... Cincinnati... Baron... Summers... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3604 9490 3616 9478 3604 9444 3581 9459 TIME...MOT...LOC 0639Z 304DEG 18KT 3608 9476
Special weather statement, Aug 14, 2:07 AM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Tulsa OK 207 AM CDT Fri Aug 14 2020 ARZ010-OKZ068-069-140745- Washington AR-Adair OK-Cherokee OK- 207 AM CDT Fri Aug 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...ADAIR AND EAST CENTRAL CHEROKEE COUNTIES UNTIL 245 AM CDT... At 207 AM CDT, a strong thunderstorm was located 3 miles north of Proctor, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Stilwell... Westville... Eldon... Adair State Park... Proctor... Christie... Strickler... Maryetta... Bunch... Baron... Clyde... Canehill... Morrow... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3597 9492 3611 9478 3585 9427 3565 9477 TIME...MOT...LOC 0707Z 307DEG 28KT 3601 9479
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:32 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 12 hr |
| Aug 14, 1:40 AM CDT | Special Weather Statement | TSA | Adair | 50 min |
| Aug 14, 2:07 AM CDT | Special Weather Statement | TSA | Adair | 38 min |
| Aug 14, 2:25 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Aug 14, 2:42 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 48 min |
| Aug 14, 3:06 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 39 min |
| Aug 14, 3:16 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 4 hr |
| Aug 14, 3:35 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 40 min |
| Aug 14, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 27 min |
| Aug 14, 5:14 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes | 3 hr |
| Aug 14, 5:21 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Aug 14, 5:39 AM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Aug 14, 6:16 AM CDT | Special Weather Statement | TSA | Craig, Delaware | 44 min |
| Aug 14, 6:26 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes | 3 hr |
| Aug 14, 6:34 AM CDT | Flash Flood Warning | TSA | Adair, LeFlore, Sequoyah | 3 hr |
| Aug 14, 6:56 AM CDT | Special Weather Statement | TSA | Craig, Delaware | 34 min |
| Aug 14, 7:03 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| Aug 14, 7:31 AM CDT | Special Weather Statement | TSA | Delaware | 59 min |
| Aug 14, 9:08 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware | 6 hr |
| Aug 14, 9:14 AM CDT | Areal Flood Warning | TSA | Adair, Sequoyah | 6 hr |
| Aug 14, 9:20 AM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes | 6 hr |
| Aug 14, 2:16 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 30 hr |
Nearby
Heat Advisories in Oklahoma, 2020Every heat advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.